Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 313, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 16, 2020, 4:00 PM CDT for Frontier County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2020, 4:00 PM CDT (21:00 UTC)
- Expired
- Aug 16, 2020, 4:34 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
County Frontier County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
585
WUUS53 KLBF 162100
SVRLBF
NEC063-162145-
/O.NEW.KLBF.SV.W.0313.200816T2100Z-200816T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
400 PM CDT Sun Aug 16 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Frontier County in southwestern Nebraska...
* Until 445 PM CDT.
* At 359 PM CDT, a severe thunderstorm was located over Moorefield,
or near Curtis, moving southwest at 10 mph.
HAZARD...Tennis ball size hail.
SOURCE...Trained weather spotters. At 355 PM tennis ball size hail
was reported 4 northeast of Curtis.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Curtis and Maywood.
This includes Highway 83 between mile markers 39 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 4070 10053 4066 10029 4042 10053 4062 10076
TIME...MOT...LOC 2059Z 049DEG 10KT 4067 10044
HAIL...2.50IN
WIND...<50MPH
$$
CDC2 follow-up statements
854 WWUS53 KLBF 162121 SVSLBF Severe Weather Statement National Weather Service North Platte NE 421 PM CDT Sun Aug 16 2020 NEC063-162145- /O.CON.KLBF.SV.W.0313.000000T0000Z-200816T2145Z/ Frontier NE- 421 PM CDT Sun Aug 16 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR WESTERN FRONTIER COUNTY... At 420 PM CDT, a severe thunderstorm was located over Moorefield, or near Curtis, moving southwest at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Curtis and Maywood. This includes Highway 83 between mile markers 39 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4070 10053 4066 10029 4042 10053 4062 10076 TIME...MOT...LOC 2120Z 046DEG 7KT 4067 10042 HAIL...1.00IN WIND...<50MPH $$ CDC
525
WWUS53 KLBF 162134
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
434 PM CDT Sun Aug 16 2020
NEC063-162144-
/O.CAN.KLBF.SV.W.0313.000000T0000Z-200816T2145Z/
Frontier NE-
434 PM CDT Sun Aug 16 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.
LAT...LON 4070 10053 4066 10029 4042 10053 4062 10076
TIME...MOT...LOC 2133Z 049DEG 10KT 4064 10046
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:43 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 16, 2:43 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 243 PM CDT Sun Aug 16 2020 .SHORT TERM...(This evening through Monday night) Issued at 243 PM CDT Sun Aug 16 2020 A weak frontal boundary drifting south across swrn Nebraska will be the focus for isolated severe thunderstorms this evening. Storm activity should be confined to areas south of Interstate 80 and srn Custer county. Storm activity should be south of the region by 9 pm or 10 pm at latest. Canadian high pressure will back into wrn and ncntl Nebraska tonight and Monday and then move east Monday night with return moisture developing. A warm front stretching north and south across wrn Nebraska will accompany the moisture return. The models are generally quiet in terms of thunderstorm development along the warm front but the NAMnest suggested isolated showers Monday night and the NAM12 shows about 1000J/KG of elevated CAPE which could support thunderstorm development. The forecast is dry for now but later forecasts might include isolated thunderstorms across areas along and east of highway 83 late Monday night. The temperature forecast uses the guidance blend plus bias correction. This forecast presents temperatures that are slightly warmer during the day and cooler at night than the short term model blend. The dry weather lately should support the larger diurnal temperature swings shown by the guidance. .LONG TERM...(Tuesday through Sunday) Issued at 243 PM CDT Sun Aug 16 2020 The warm front developing across western and north central Nebraska Monday night will continue to drift east and could be the focus for thunderstorm development Tuesday evening. Isolated thunderstorm chances are in place across north central Nebraska and this is consistent with the SREF, NAM and GFS models. Isolated thunderstorms are in place at other times during the extended forecast. The focus and forcing are fairly subtle at this juncture of the forecast. Later model runs and forecasts should reveal the details of these rain chances, if they exist. Otherwise, there is little change in the extended forecast. A very strong subtropical ridge across the southwest U.S. will basically remain stationary through Saturday producing a protracted heat wave across western and north central Nebraska. The latest temperature forecast shows a very stable temperature regime with highs in the upper 80s to mid 90s. The temperature forecast is fairly close to the GFS and ECM guidance. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1233 PM CDT Sun Aug 16 2020 A weak frontal boundary drifting south across swrn Nebraska will be the focus for isolated severe thunderstorms 21Z-02Z this afternoon and evening. Storm activity should be confined to areas south of Interstate 80 and srn Custer county. Otherwise, Canadian high pressure will build into wrn and ncntl Nebraska tonight and Monday morning presenting VFR. The risk of widespread stratus or fog appears low but there is a chance for valley fog 08z-14z Monday morning affecting swrn and scntl Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Aug 16, 2:49 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 249 PM CDT Sun Aug 16 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-172000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 249 PM CDT Sun Aug 16 2020 /149 PM MDT Sun Aug 16 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. A thunderstorm watch has been issued for southwest Nebraska and the southern Sandhills. A slight risk for severe weather exist for southwest Nebraska and the southeastern Sandhills, and a marginal risk exist for areas southeast of a line from O'Neill to Grant. Isolated storms will be possible this afternoon and evening, with the main hazards being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. An isolated thunderstorm cannot be ruled out the next several days, however most areas will remain dry. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather or impacts to the National Weather Service. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 16, 3:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 12 NE HAYES CENTER 40.63N 100.86W
08/16/2020 M1.75 INCH HAYES NE TRAINED SPOTTER
GOLF BALL SIZED HAIL AND LOTS OF LIGHTNING
&&
RLAMBLocal storm report, Aug 16, 3:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 5 SW WAUNETA 40.37N 101.44W
08/16/2020 E1.25 INCH CHASE NE PUBLIC
&&
CBROWNSpecial weather statement, Aug 16, 3:33 PM CDT, 27 minutes before
Special Weather Statement National Weather Service North Platte NE 333 PM CDT Sun Aug 16 2020 NEZ071-162045- Frontier NE- 333 PM CDT Sun Aug 16 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FRONTIER COUNTY UNTIL 345 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over Moorefield, or 9 miles northeast of Curtis, moving southwest at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Curtis, Moorefield, Stockville and Dancing Leaf Earth Lodge. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Nebraska. LAT...LON 4065 10054 4070 10048 4070 10023 4051 10038 TIME...MOT...LOC 2033Z 036DEG 15KT 4069 10036 CDC
Local storm report, Aug 16, 3:34 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 SSW HAYES CENTER 40.50N 101.02W
08/16/2020 E1.00 INCH HAYES NE PUBLIC
&&
CBROWNSpecial weather statement, Aug 16, 3:48 PM CDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 348 PM CDT Sun Aug 16 2020 NEZ071-162115- Frontier NE- 348 PM CDT Sun Aug 16 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER COUNTY UNTIL 415 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm over Moorefield, or near Curtis, moving southwest at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Curtis, Moorefield, Stockville, Maywood and Dancing Leaf Earth Lodge. This includes Highway 83 between mile markers 41 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Nebraska. LAT...LON 4070 10055 4070 10023 4042 10047 4061 10072 TIME...MOT...LOC 2047Z 044DEG 13KT 4067 10041 CDC
Local storm report, Aug 16, 3:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 6 ESE HAYES CENTER 40.48N 100.91W
08/16/2020 E1.50 INCH HAYES NE TRAINED SPOTTER
MOSTLY QUARTER SIZED HAIL WITH A FEW PING PONG BALL
SIZED.
&&
CBROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Aug 16, 2:54 PM CDT | Special Weather Statement | LBF | Hayes | 51 min |
| Aug 16, 2:55 PM CDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 16, 3:07 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 38 min |
| Aug 16, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 50 min |
| Aug 16, 3:25 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 20 min |
| Aug 16, 3:33 PM CDT | Special Weather Statement | LBF | Frontier | 12 min |
| Aug 16, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 47 min |
| Aug 16, 3:48 PM CDT | Special Weather Statement | LBF | Frontier | 27 min |
| Aug 16, 4:25 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Aug 16, 4:28 PM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 16, 4:41 PM CDT | Special Weather Statement | LBF | Hayes | 34 min |
| Aug 16, 4:43 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Aug 16, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| Aug 16, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 46 min |
| Aug 16, 5:54 PM CDT | Special Weather Statement | LBF | Chase | 51 min |
| Aug 16, 6:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.